MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received that there were no issues that resulted in the damage that was found.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach and was stretched.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm in the right posterior communicating artery (r-pcom).The aneurysm max diameter was 3mm and the neck diameter was 2mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices were prepared according to the instructions for use (ifu).After the coil was delivered in place, the surgeon attempted manual detachment.The proximal detachment point was broken and the release wire was pulled but the coil was not detached.The surgeon then retrieved the coil from the patient's body for inspection and confirm that the coil was still not detached.It was also observed that the coil was slightly stretched.It was noted that an instant detacher was not used in the procedure.Two attempts were made to detach the coil manually using the hypotube without success.The coil was replaced with another manufacturer's device to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device was returned within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the pusher was found broken between the positive load indicator and the break indicator with the release wire broken at the same location (figure c).It is likely a manual detachment was performed at this location.The proximal segment (actuator interface, positive load indicator and part of the coupler tube) was not returned for analysis.The break indicator was found unbroken.The axium prime pusher was found bent at ~86.0cm from the proximal end (figure e).The coin was found still against the lumen stop (figure g).The coin was found damaged (bent) (figure h).The implant coil was found still attached to the pusher and found stretched with the polypropylene filament broken (figure f).The lumen stop was found damaged (figure i).Testing/analysis ¿ the exposed release wire was pulled, and the coin did not exit the lumen stop.The break indicator was broken, and the release wire was retracted.The coin exited the lumen stop against high resistance.The coin was measured at three locations to be ~0.081mm @ 0.063mm, ~0.089mm @ 0.127mm, and ~0.090mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop could not be reliably measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The coin was found stuck within the lumen stop.The coin was found damaged and the lumen stop was found damaged, indicative that the coin was jammed within the inner diameter of the lumen stop.The cause of the coin stuck within lumen stop could not be determined.The pusher was found bent and the implant coil was confirmed with ¿coil stretch¿.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against.As the proximal segment (including the actuator interface) was not returned for analysis, any contribution of the proximal pusher towards the non-detachment could not be assessed.The release wire was found broken, likely due to the detachment attempt against the stuck coin in lumen stop.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20126906
Report Number9612164-2024-04031
Device Sequence Number3227080
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number227755109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/04/2024
10/24/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/24/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale